Alert archive / South Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 85, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 7, 2013, 10:17 PM CDT for Beadle County, Kingsbury County, South Dakota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2013, 10:17 PM CDT (03:17 UTC)
- Expired
- Aug 7, 2013, 11:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Beadle County, SD, Kingsbury County, SD
The radar
The Sioux Falls radar (KFSD), 118 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
791
WUUS53 KFSD 080317
SVRFSD
SDC005-077-080400-
/O.NEW.KFSD.SV.W.0085.130808T0317Z-130808T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1017 PM CDT WED AUG 7 2013
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
SOUTHWESTERN KINGSBURY COUNTY IN EAST CENTRAL SOUTH DAKOTA...
* UNTIL 1100 PM CDT
* AT 1013 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAVOUR...
AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN BEADLE AND SOUTHWESTERN KINGSBURY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4421 9765 4419 9774 4419 9793 4438 9814
4448 9803
TIME...MOT...LOC 0317Z 317DEG 19KT 4435 9803
HAIL...1.00IN
WIND...<50MPH
$$
CHAPMAN3 follow-up statements
896
WWUS53 KFSD 080331
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1031 PM CDT WED AUG 7 2013
SDC005-077-080400-
/O.CON.KFSD.SV.W.0085.000000T0000Z-130808T0400Z/
KINGSBURY SD-BEADLE SD-
1031 PM CDT WED AUG 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BEADLE AND SOUTHWESTERN KINGSBURY COUNTIES UNTIL 1100 PM CDT...
AT 1029 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF IROQUOIS...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN BEADLE AND SOUTHWESTERN
KINGSBURY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4421 9765 4419 9773 4420 9788 4432 9803
4439 9791
TIME...MOT...LOC 0331Z 311DEG 23KT 4432 9792
HAIL...1.00IN
WIND...<50MPH
$$
CHAPMAN501
WWUS53 KFSD 080351
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1051 PM CDT WED AUG 7 2013
SDC005-080401-
/O.CAN.KFSD.SV.W.0085.000000T0000Z-130808T0400Z/
BEADLE SD-
1051 PM CDT WED AUG 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEADLE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4435 9785 4421 9765 4419 9772 4420 9785
4424 9786 4431 9786
TIME...MOT...LOC 0351Z 311DEG 23KT 4424 9779
$$
SDC077-080400-
/O.CON.KFSD.SV.W.0085.000000T0000Z-130808T0400Z/
KINGSBURY SD-
1051 PM CDT WED AUG 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
KINGSBURY COUNTY UNTIL 1100 PM CDT...
AT 1048 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF CARTHAGE...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHWESTERN KINGSBURY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4435 9785 4421 9765 4419 9772 4420 9785
4424 9786 4431 9786
TIME...MOT...LOC 0351Z 311DEG 23KT 4424 9779
HAIL...1.00IN
WIND...<50MPH
$$
CHAPMAN115
WWUS53 KFSD 080402
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1102 PM CDT WED AUG 7 2013
SDC077-080411-
/O.EXP.KFSD.SV.W.0085.000000T0000Z-130808T0400Z/
KINGSBURY SD-
1102 PM CDT WED AUG 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KINGSBURY COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HAIL UP TO DIME SIZE IS STILL POSSIBLE WITH THIS
THUNDERSTORM AS IT MOVES TOWARD CARTHAGE BY 1115 PM CDT.
LAT...LON 4435 9785 4421 9765 4419 9772 4420 9785
4424 9786 4431 9786
TIME...MOT...LOC 0351Z 306DEG 17KT 4424 9779
$$
CHAPMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:50 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 7, 6:50 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 650 PM CDT WED AUG 7 2013 .UPDATE... ISSUED AT 650 PM CDT WED AUG 7 2013 SOMEWHAT COHESIVE LINE OF SCATTERED STORMS HAS DEVELOPED ACROSS SOUTHWEST/SOUTH CENTRAL SOUTH DAKOTA...ALONG RELATIVELY DEEP CONVERGENCE AXIS ACROSS THAT AREA. 18Z HI-RES NAM SEEMS TO HAVE GOOD HANDLE ON THIS AREA OF PRECIP...AND BRINGS IT EAST INTO OUR FAR SOUTHWEST COUNTIES THIS EVENING...BEFORE WEAKENING AS LOW LEVEL JET/WARM ADVECTION BECOME FOCUSED FARTHER NORTH OVERNIGHT. WITH STABLE RIDGE AXIS STILL OVER OUR EASTERN CWA...THIS AREA OF STORMS WILL HAVE A TOUGH TIME PROGRESSING TOO FAR EAST OF THE JAMES RIVER. HAVE ADJUSTED POPS TO CARRY SOME HIGHER CHANCE/SCATTERED RANGE POPS ACROSS OUR SOUTHWEST THIS EVENING...WITH HIGHER POPS TRANSITIONING TO NORTHEAST SD AND NORTHEAST PORTIONS OF OUR CWA BY LATE TONIGHT. LITTLE CHANGE TO THE REST OF THE FORECAST AT THIS TIME. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 305 PM CDT WED AUG 7 2013 FAIRLY QUIET EVENING AHEAD WITH WEAK HIGH PRESSURE SHIFTING SOUTH. WINDS WILL GRADUALLY TURN TO THE SOUTHEAST OVERNIGHT WITH CLOUDS ON THE INCREASE AS LOW PRESSURE IN NORTHERN MONTANA MOVES SOUTHEAST. AS THIS LOW APPROACHES UPPER LEVEL SUPPORT WILL COMBINE WITH RELATIVELY WEAK LOWER TO MID LEVEL FORCING TO ALLOW A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP. INSTABILITY LATE TONIGHT INTO THURSDAY VERY MARGINAL SO NOT ANTICIPATING ANYTHING SEVERE. THE DEEPER MOISTURE IS BOTTLED UP TO THE SOUTH ACROSS KANSAS AND WIT THE FAIRLY STRONG WAVE MOVING INTO COLORADO SUSPECT THAT THIS WILL REMAIN THERE. THE BETTER CHANCES FOR RAINFALL SHOULD BE ALONG AND NORTH OF INTERSTATE 90 WHERE A WEAK WARM FRONT WILL BE IN PLACE. RAINFALL AMOUNTS SHOULD BE IN THE TENTH TO QUARTER INCH RANGE BUT IF THE SHOWERS CAN GET A BIT MORE ORGANIZED THERE IS DEFINITELY A THREAT FOR AROUND A HALF AN INCH. OTHERWISE...INCREASED LOWS JUST A BIT WITH THE INCREASING CLOUDS AND WIND...MAINLY UPPER 50S TO LOWER 60S. HIGHS ON SUNDAY WILL STRUGGLE A BIT WITH THE CLOUDS AND SHOWER POTENTIAL...ESPECIALLY IN THE NORTH. HIGHS SHOULD RANGE FROM THE LOWER 70S IN SOUTHWEST MINNESOTA TO NEAR 80 ALONG THE MISSOURI RIVER VALLEY WHICH HAS THE BEST CHANCE TO REMAIN DRY. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 305 PM CDT WED AUG 7 2013 VORT MAX IN WEAK SOUTHERN STREAM ACROSS THE ROCKIES WILL CONTINUE PUSHING INTO CONFLUENT FLOW OVER THE GREAT PLAINS FOR THURSDAY NIGHT. MAIN ASSOCIATED LOW LEVEL WARM FRONT AND ENERGY WILL STAY WELL SOUTH...HOWEVER SECONDARY/WEAKER WARM FRONT SITTING E/W ACROSS SOUTH DAKOTA MAY PROVIDE ENOUGH CONVERGENT FORCING FOR SCATTERED PRECIP THAT WILL THEN DIMINISH THURSDAY NIGHT AS UPPER LEVEL SUPPORT EXITS TO THE EAST. WITH STABILITY INCREASING...HAVE GONE WITH JUST SHOWERS FOR LATE IN THE NIGHT. FOR FRIDAY AND FRIDAY NIGHT...NEGATIVELY TILTED UPPER RIDGE AMPLIFIES ACROSS THE WESTERN CONUS WHILE CANADIAN CLOSED LOW PROGRESSES SOUTHEAST...LEAVING THE NORTHERN PLAINS UNDER CONTINUED NORTHWEST FLOW ALOFT. AT THE SURFACE...CANADIAN HIGH PRESSURE WILL BUILD ACROSS MINNESOTA AND PUSH INTO THE GREAT LAKES REGION FOR SATURDAY. BELOW NORMAL TEMPERATURES WILL PERSIST ACCORDINGLY ACROSS THE AREA WITH HIGHS IN THE 70S. MODELS PICKING UP ON VORT MAX ENERGY IN THE UPPER FLOW MOVING THOUGH ON SATURDAY THAT MAY TRIGGER SOME SCATTERED CONVECTION ON THE LEADING EDGE OF THE WARM AIR RETURN ACROSS CENTRAL INTO NORTHEAST SOUTH DAKOTA. HAVE INCLUDED CHANCE POPS SATURDAY FOR MAINLY K9V9 TO KHON WHERE CONVERGENCE IS STRONGEST. THEN AS SYNOPTIC SCALE LIFT INCREASES INTO SATURDAY NIGHT AND SUNDAY...COVERAGE OF CONVECTION SHOULD INCREASE ON LEADING EDGES OF 35KT LOW LEVEL JET...ALTHOUGH MOST OF THIS ACTIVITY SHOULD BE IN NORTH DAKOTA. DECENT RETURN FLOW RESULTS IN GOOD INSTABILITY FOR SUNDAY AS ASSOCIATED COLD FRONT SWEEPS SOUTHEAST THROUGH THE REGION. THE UPPER LEVEL WAVE ENERGY REMAINS NORTH OF THE AREA...HOWEVER LOOKS LIKE THERE COULD BE ENOUGH CONVERGENCE FOR DEVELOPMENT ALONG AND JUST AHEAD OF THE FRONT FOR SUNDAY. UNSTABLE AIRMASS AND DEEP LAYER SHEAR OF 40KT WILL MAKE ORGANIZED CONVECTION A POSSIBILITY. CANADIAN HIGH PRESSURE WITH CONTINUED BELOW NORMAL TEMPERATURES THEN BUILD INTO THE REGION FOR EARLY NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 650 PM CDT WED AUG 7 2013 FAIRLY LARGE AREA OF SCATTERED STORMS ACROSS SOUTHWEST SOUTH DAKOTA ONGOING AT 00Z...WITH PROGRESS NOTED TOWARD THE EAST AND SOUTHEAST. MORE STABLE AIRMASS TO THE EAST...SO EXPECT THAT THE THUNDER THREAT WILL DIMINISH ALONG WITH COVERAGE HEADING THROUGH THE LATER EVENING AND INTO THE OVERNIGHT...AND JUST INTRODUCED A FEW SHOWERS INTO THE KSUX TAF FOR LATER IN THE NIGHT. LOOKS LIKE STRONGER FOCUS FOR CONVECTION WILL DEVELOP LATER TONIGHT AS LOW LEVEL JET CONVERGENCE INCREASES TOWARD NORTHEAST SOUTH DAKOTA. FOR NOW...KEPT THINGS AT SHOWER MENTION FOR KFSD AND KHON WITH INSTABILITY SOMEWHAT WEAK. A LITTLE STRONGER UPPER LEVEL FORCING SLIDES IN TOWARD MIDDAY WITH COLD FRONTAL BOUNDARY SLIPPING SOUTHWARD. WHILE THERE COULD BE SOMEWHAT A MORE NOTABLE THREAT FOR CONVECTION WITHIN THE WINDOW...JUST TOO MUCH UNCERTAINTY TO WARRANT CLUTTERING UP MORE THAN JUST A FEW HOURS OF THE TAF AT THIS TIME. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && UPDATE...JH SHORT TERM...08 LONG TERM... AVIATION...CHAPMAN
Hazardous weather outlook, Aug 7, 8:37 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 837 PM CDT WED AUG 07 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 837 PM CDT WED AUG 07 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND WEST OF THE JAMES RIVER LATE THIS EVENING...WITH STORMS EXPANDING OVER MORE OF SOUTHEAST SOUTH DAKOTA AND PARTS OF SOUTHWEST MINNESOTA BY LATE TONIGHT. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. HOWEVER...ISOLATED STRONGER STORMS WEST OF THE JAMES RIVER MAY PRODUCE DIME TO QUARTER SIZE HAIL PRIOR TO MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE ENTIRE AREA THURSDAY AND THURSDAY EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in South Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.